MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804250-28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Cardiac Arrest (1762); Obstruction/Occlusion (2422)
Date of Event 07/08/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The stent remains implanted and will not be returning for analysis.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat lesions in the left anterior descending (lad) artery and the right coronary artery (rca).Two xience skypoint stents were implanted, without issue in the lad (2.25x38mm, 2.5x28mm), and one stent implanted in the rca (3.5x33mm).The patient was sent to recovery but approximately an hour after the procedure, the patient experienced chest pain and went into cardiac arrest.Cardiopulmonary resuscitation was started and the patient was taken back to the cath lab.At that point, it was noted that the 2.5x28mm xience skypoint stent, implanted in the mid to distal lad was occluded with a timi flow grade of zero.Ballooning was done to try to open the vessel, but everything was stopped due to the low chance of recovery and the patient¿s age and the patient expired.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of cardiac arrest, obstruction/occlusion, death / expired, and angina are listed in the xience skypoint instruction for use (ifu) as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and their relationship to the product, if any, cannot be determined; however, the subsequent treatments appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15135703
Report Number2024168-2022-08370
Device Sequence Number20164418
Product Code NIQ
UDI-Device Identifier08717648233104
UDI-Public08717648233104
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/23/2024
Device Model Number1804250-28
Device Catalogue Number1804250-28
Device Lot Number2011541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2022
Supplement Date Received by Manufacturer08/16/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.25X38MM XIENCE SKYPOINT
Outcome Attributed to Adverse Event Death;
Patient SexUnknown